Alert archive / Arkansas / Tornado Warnings in 2007

Tornado Warning 15, NWS Little Rock, AR

March 1, 2007Searcy County, Arkansas

NWS Little Rock, AR issued this tornado warning at Mar 1, 2007, 5:24 AM CST for Searcy County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 5:24 AM CST (11:24 UTC)
Expired
Mar 1, 2007, 6:00 AM CST
In force
36 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Searcy County, AR

The radar

The Little Rock radar (KLZK), 141 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 3:58 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 011125
TORLZK
ARC129-011200-
/O.NEW.KLZK.TO.W.0015.070301T1124Z-070301T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
524 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN SEARCY COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 600 AM CST

* AT 520 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
  SOUTHWEST OF SAINT JOE...MOVING NORTHEAST AT 60 MPH.

* THE TORNADO WILL BE NEAR...
  WOOLUM RECREATION AREA AROUND 529 AM CST...
  SAINT JOE AROUND 530 AM CST...
  TOMAHAWK AROUND 545 AM CST 

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST THURSDAY MORNING
FOR NORTHWESTERN ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL NOON CST THURSDAY FOR NORTHWESTERN ARKANSAS.

LAT...LON 3603 9294 3585 9294 3598 9242 3607 9242
      3607 9284 3611 9283 3612 9293

$$
51
1 follow-up statement
000 
WWUS54 KLZK 011150
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
549 AM CST THU MAR 1 2007

ARC129-011200-
/O.CON.KLZK.TO.W.0015.000000T0000Z-070301T1200Z/
SEARCY AR-
549 AM CST THU MAR 1 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM CST FOR NORTHERN
SEARCY COUNTY...

AT 545 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TOMAHAWK...MOVING 
EAST AT 55 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST THURSDAY MORNING
FOR NORTHWESTERN ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL NOON CST THURSDAY FOR NORTHWESTERN ARKANSAS.

LAT...LON 3603 9294 3585 9294 3598 9242 3607 9242
      3607 9284 3611 9283 3612 9293

$$
51

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 1, 2:35 AM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 1, 2:35 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
235 AM CST THU MAR 1 2007

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
OVERALL THE MODELS HAVE SEEMED TO SETTLE ON A SOLUTION WITH THE VERY
DYNAMIC STORM NOW MOVING THROUGH THE NATIONS MID SECTION. NAM
INITIALIZATION SEEMS TO HAVE A SLIGHTLY BETTER HANDLE ON THE
POSITION OF THE FRONTAL BOUNDARY CURRENTLY ANALYZED OVER EASTERN
OKLAHOMA BUT THE CENTER OF THE ACTUAL LOW LINES UP BETTER WITH THE
GFS. BOTH MODELS ARE ALSO IN GOOD AGREEMENT DOWN THE ROAD WITH THE
AMPLIFICATION OF THE H5 RIDGE OVER THE WESTERN CONUS OVER THE
WEEKEND. DIFFERENCES THIS MORNING TO CLOSE TO SPLIT HAIRS AT THIS
TIME AND WILL GO WITH A COMPROMISE SOLUTION.

ALL THE ACTION THIS FORECAST PERIOD WILL BE IN THE VERY NEAR TERM
WITH VIRTUALLY NO CHANCE OF PRECIPITATION AFTER SUNSET TONIGHT.
PATTERN WILL BE DOMINATED BY STRONG STORM SYSTEM GETTING ITS ACT
TOGETHER IN THE CENTRAL PLAINS. SPRAWLING MID LEVEL TROF EASILY
IDENTIFIED ON MOISTURE CHANNEL...EXTENDING FROM THE UPPER MIDWEST
ACROSS THE CENTRAL ROCKIES AND OFF THE CALIFORNIA COAST.

LATEST SURFACE ANALYSIS PLACES CENTER OF THE CENTER OF THE SURFACE
LOW OVER EASTERN KANSAS. LOW FORECAST TO DEEPEN RAPIDLY AS IT MOVES
OFF TO THE NORTHEAST...AIDED BY STRONG SHORT WAVE KICKING OUT OF THE
CENTRAL AND SOUTHERN ROCKIES AND INTENSE MID LEVEL JET STREAK.
ASSOCIATED COLD FRONT EXTENDS FROM EASTERN OKLAHOMA THROUGH THE
TEXAS PANHANDLE. COLD FRONT CONTINUES TO MOVE QUICKLY EASTWARD AND
WILL BE LOCATED OVER FAR WESTERN ARKANSAS AROUND 12Z. MOISTURE IN
PLACE WITH TONGUE OF 55 DEGREE PLUS DEW POINT AIR EXTENDING FROM THE
TEXAS GULF COAST TO CENTRAL MISSOURI WITH 60 DEGREE ISODROSOTHERM
EXTENDING FROM KFSM TO KLIT TO KLLQ.

SMALL LINES OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE
CWA AND ARE MOSTLY LIKELY ASSOCIATED WITH THE MOISTURE ADVECTION
PATTERN. DEEP CONVECTION FIRING UP ALONG FRONTAL BOUNDARY OVER
EASTERN OKLAHOMA AND LINE WILL BE MOVING INTO AN ENVIRONMENT PRIMED
FOR CONVECTION WITH FAVORABLE INSTABILITY AND SHEAR PROFILES FOR
DAMAGING STRAIGHT LINE WINDS. WIND PROFILES WILL CONTINUE TO SUPPORT
THE POSSIBILITY OF ROTATING UPDRAFTS WITH TORNADOES POSSIBLE.
WESTERN HALF OF THE FORECAST AREA UNDER A SLIGHT RISK WITH THE
EASTERN HALF IN A MODERATE RISK.

FRONT WILL MOVE QUICKLY THIS MORNING...CLEARING THE FORECAST AREA BY
EARLY AFTERNOON. SEVERE WEATHER WILL END ONCE THE FRONT CLEARS
WITH CONSIDERABLY DRIER AIR MOVING IN QUICKLY IN ITS WAKE. WILL
CONTINUE THE LAKE WIND ADVISORY WITH SUSTAINED WINDS OF 15 TO 25 MPH
LIKELY THROUGH THE DAY. WILL ALSO EXTEND THE FIRE WEATHER WATCH AS
AFTERNOON HUMIDITIES ARE FORECAST TO DROP TO NEAR RED FLAG CRITERIA.
WATCH MAY NEED TO BE UPGRADED TO A RED FLAG WARNING SHOULD RH LEVELS
DROP MORE THAN FORECAST.

ONCE SYSTEM CLEARS...PATTERN WILL BECOME HIGHLY AMPLIFIED WITH
STRONG WESTERN CONUS RIDGING AND EASTERN CONUS TROFFING DEVELOPING.
ZONAL FLOW OVER THE AREA INITIALLY WILL BECOME NORTHWEST OVER THE
WEEKEND WITH A WEAK WAVE DROPPING DOWN FOR SATURDAY BUT ONLY CLOUDS
ARE EXPECTED. HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST CONUS TO
END OUT THE PERIOD. TEMPERATURES WILL AVERAGE ABOVE NORMAL DAYS ONE
AND TWO WITH ZONAL FLOW AND THEN TREND DOWNWARD DAYS THREE AND FOUR
WITH NORTHWEST FLOW. BLENDED FWC/MAV NUMBERS THIS MORNING.
&&

.LONG TERM...MONDAY THROUGH WEDNESDAY
A RATHER FAST NORTHWEST FLOW ALOFT EARLY IN THE PERIOD BECOMES MORE
ZONAL WITH TIME AND DRY WEATHER PATTERN PREVAILS OVER ARKANSAS
DURING THIS PERIOD. AN AREA OF MOISTURE ASSOCIATED WITH PASSING TROF
AXIS SWINGS ACROSS THE NORTH TUESDAY...BUT IT LOOKS LIKE IT WILL NOT
DO MORE THAN SIMPLY PRODUCE A FEW CLOUDS HERE AND THERE. TEMPS WILL
GENERALLY BE CLOSE TO NORMAL THROUGH THE PERIOD...BUT SURFACE HIGH
MOVING FROM THE GULF COAST TO THE SOUTHEAST DURING MONDAY WILL ALLOW
RETURN FLOW TO DEVELOP EARLY NEXT WEEK WHICH WILL RESULT IN A WARM
UP.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     63  37  58  32 /  60   0   0   0
CAMDEN AR         68  40  69  37 /  50   0   0   0
HARRISON AR       57  32  54  29 /  40   0   0   0
HOT SPRINGS AR    65  39  67  35 /  40   0   0   0
LITTLE ROCK   AR  66  39  66  35 /  50   0   0   0
MONTICELLO AR     69  42  69  38 /  60   0   0   0
MOUNT IDA AR      63  38  66  35 /  30   0   0   0
MOUNTAIN HOME AR  58  33  54  29 /  50   0   0   0
NEWPORT AR        65  38  60  33 /  60   0   0   0
PINE BLUFF AR     68  41  68  37 /  50   0   0   0
RUSSELLVILLE AR   61  37  61  33 /  40   0   0   0
SEARCY AR         65  39  63  34 /  60   0   0   0
STUTTGART AR      67  41  67  36 /  60   0   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

FIRE WEATHER WATCH FROM NOON CST TODAY THROUGH THIS AFTERNOON
FOR BAXTER-BOONE-CALHOUN-CLARK-CONWAY-DALLAS-FAULKNER-GARLAND-
GRANT-HOT SPRING-JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-OUACHITA-
PERRY-PIKE-POLK-POPE-PULASKI-SALINE-SCOTT-SEARCY-VAN BUREN-YELL.

&&

SHORT TERM...56 / LONG TERM...38
Hazardous weather outlook, Mar 1, 5:00 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST THU MAR 1 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF ARKANSAS...
AND THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN
HALF OF ARKANSAS THIS MORNING AND THIS AFTERNOON. THE MAIN WEATHER
THREATS ARE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES.

A STRONG STORM SYSTEM IN THE SOUTHERN PLAINS WILL MOVE QUICKLY TO
THE EAST AND DRAG A COLD FRONT ACROSS THE STATE THIS MORNING....
REACHING THE MISSISSIPPI RIVER SHORTLY AFTER NOON. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ALONG AND TO THE EAST OF THE FRONT AND
SOME OF THESE STORMS HAVE BECOME SEVERE. THIS STORM SYSTEM IS
PRODUCING VERY STRONG WINDS ALOFT AND WITH AN UNSTABLE ATMOSPHERE IN
PLACE...SEVERE WEATHER IS POSSIBLE UNTIL THE FRONT CLEARS THE AREA.
WITH WINDS INCREASING WITH HEIGHT AS THEY ARE...SOME STORMS COULD
BECOME TORNADIC.

DRY AIR WILL QUICKLY MOVE IN BEHIND THE FRONT AND WINDS WILL
INCREASE AS COOLER AIR MOVES INTO THE REGION. WEST TO SOUTHWEST
WINDS BEHIND THE FRONT ARE FORECAST TO INCREASE TO 15 TO 25 MPH WITH
HIGHER GUSTS AND SHOULD LAST THROUGH THE MAJORITY OF THE DAY. AS
SUCH...A LAKE WIND ADVISORY IS IN EFFECT.

DUE TO THE DRY AIR AND STRONG WINDS BEHIND THE FRONT FINE FUELS WILL
QUICKLY DRY OUT OVER THE WESTERN PART OF THE STATE. WITH AFTERNOON
HUMIDITY FORECAST TO DROP BELOW 30 PERCENT OVER PARTS OF WESTERN AND
CENTRAL ARKANSAS...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH PRESSURE WILL DOMINATE FOR THE REMAINDER OF THE PERIOD WITH
DRY CONDITIONS EXPECTED. AFTER SEVERAL MILD DAYS...NORTHWEST FLOW
RETURNS FOR COOLER CONDITIONS OVER THE WEEKEND. THIS BRIEF COOL
DOWN WILL BE FOLLOWED BY A NEW WARMING TREND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

38/56

In the hours before

Local storm report, Mar 1, 5:24 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
524 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HAIL             2 SE GUM SPRINGS        35.92N 93.14W
03/01/2007  E0.75 INCH       NEWTON             AR   LAW ENFORCEMENT

&&

219

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 4:25 AM CSTSevere Thunderstorm WarningLZKJohnson, Newton50 min
Mar 1, 4:34 AM CSTTornado WarningLZKBoone18 min
Mar 1, 5:10 AM CSTTornado WarningLZKNewton50 min
Mar 1, 5:35 AM CSTSevere Thunderstorm WarningLZKMarion40 min
Mar 1, 5:44 AM CSTTornado WarningLZKMarion31 min
Mar 1, 5:58 AM CSTSevere Thunderstorm WarningLZKJohnson, Pope32 min
Mar 1, 5:58 AM CSTTornado WarningLZKBaxter47 min
Mar 1, 6:21 AM CSTTornado WarningLZKFulton, Izard54 min
Mar 1, 6:38 AM CSTSevere Thunderstorm WarningLZKSaline37 min
Mar 1, 7:39 AM CSTSevere Thunderstorm WarningLZKFulton, Izard, Sharp51 min
Mar 1, 8:15 AM CSTSevere Thunderstorm WarningLZKCalhoun30 min
Mar 1, 9:26 AM CSTSevere Thunderstorm WarningLZKDesha, Lincoln34 min
Mar 1, 3:02 PM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more27 hr
Mar 1, 3:06 PM CSTFire Weather WatchLZKBaxter, Calhoun, Clark, Conway, Dallas, Faulkner and 9 more21 hr

Nearby

Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.